Alert archive / California / Small Craft Advisories in 2023
Small Craft Advisory 57, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at May 14, 2023, 3:13 AM PDT. It took effect at May 14, 2023, 2:28 PM PDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- May 14, 2023, 3:13 AM PDT (10:13 UTC)
- In effect from
- May 14, 2023, 2:28 PM PDT
- Expired
- May 15, 2023, 8:00 PM PDT
- In force
- 30 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
888 WHUS76 KEKA 141013 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 313 AM PDT Sun May 14 2023 PZZ470-141815- /O.CAN.KEKA.SC.Y.0056.000000T0000Z-230514T1600Z/ /O.NEW.KEKA.SC.Y.0057.230515T0400Z-230515T2200Z/ Pt St George to Cape Mendocino 10 to 60 nm- 313 AM PDT Sun May 14 2023 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 PM PDT MONDAY... * WHAT...South winds 15 to 20 kt with gusts up to 25 kt and seas 6 to 9 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 9 PM this evening to 3 PM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-141115- /O.EXP.KEKA.SC.Y.0056.000000T0000Z-230514T1000Z/ Cape Mendocino to Pt Arena out 10 nm- 313 AM PDT Sun May 14 2023 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$ PZZ450-141815- /O.NEW.KEKA.SC.Y.0057.230515T0400Z-230515T2200Z/ Pt St George to Cape Mendocino out 10 nm- 313 AM PDT Sun May 14 2023 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 PM PDT MONDAY... * WHAT...South winds 10 to 20 kt with gusts up to 30 kt and seas 5 to 7 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 9 PM this evening to 3 PM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS... Peak wind gusts are expected to occur around and north of Cape Mendocino to about Humboldt Bay. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-141600- /O.CON.KEKA.SC.Y.0056.000000T0000Z-230514T1600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 313 AM PDT Sun May 14 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...Northwest winds 5 to 15 kt with gusts up to 25 kt and seas 7 to 10 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 9 AM PDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
8 follow-up statements
023 WHUS76 KEKA 141534 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 834 AM PDT Sun May 14 2023 PZZ475-141645- /O.EXP.KEKA.SC.Y.0056.000000T0000Z-230514T1600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 834 AM PDT Sun May 14 2023 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... $$ PZZ450-142345- /O.CON.KEKA.SC.Y.0057.230515T0400Z-230515T2200Z/ Pt St George to Cape Mendocino out 10 nm- 834 AM PDT Sun May 14 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 PM PDT MONDAY... * WHAT...South winds 10 to 20 kt with gusts up to 30 kt and seas 5 to 7 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 9 PM this evening to 3 PM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-142345- /O.CON.KEKA.SC.Y.0057.230515T0400Z-230515T2200Z/ Pt St George to Cape Mendocino 10 to 60 nm- 834 AM PDT Sun May 14 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 PM PDT MONDAY... * WHAT...South winds 15 to 20 kt with gusts up to 25 kt and seas 6 to 9 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 9 PM this evening to 3 PM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
221 WHUS76 KEKA 142128 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 228 PM PDT Sun May 14 2023 PZZ455-150500- /O.EXB.KEKA.SC.Y.0057.230514T2128Z-230515T0500Z/ Cape Mendocino to Pt Arena out 10 nm- 228 PM PDT Sun May 14 2023 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM PDT THIS EVENING... * WHAT...Southeast winds 10 to 20 kt with gusts up to 30 kt and seas 5 to 7 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 10 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-150530- /O.EXB.KEKA.SC.Y.0057.230515T0000Z-230515T1900Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 228 PM PDT Sun May 14 2023 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON PDT MONDAY... * WHAT...Southeast winds 10 to 20 kt with gusts up to 25 kt and seas 8 to 10 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until noon PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ450-150530- /O.EXT.KEKA.SC.Y.0057.230515T0000Z-230515T2200Z/ Pt St George to Cape Mendocino out 10 nm- 228 PM PDT Sun May 14 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT MONDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and seas 5 to 8 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 3 PM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-150530- /O.EXT.KEKA.SC.Y.0057.230515T0000Z-230515T2200Z/ Pt St George to Cape Mendocino 10 to 60 nm- 228 PM PDT Sun May 14 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT MONDAY... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 9 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 3 PM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
387 WHUS76 KEKA 150400 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 900 PM PDT Sun May 14 2023 PZZ455-150500- /O.CAN.KEKA.SC.Y.0057.000000T0000Z-230515T0500Z/ Cape Mendocino to Pt Arena out 10 nm- 900 PM PDT Sun May 14 2023 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ PZZ450-151200- /O.CON.KEKA.SC.Y.0057.000000T0000Z-230515T2200Z/ Pt St George to Cape Mendocino out 10 nm- 900 PM PDT Sun May 14 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT MONDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and seas 5 to 8 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 3 PM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-151200- /O.CON.KEKA.SC.Y.0057.000000T0000Z-230515T2200Z/ Pt St George to Cape Mendocino 10 to 60 nm- 900 PM PDT Sun May 14 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT MONDAY... * WHAT...South winds 15 to 20 kt with gusts up to 25 kt and seas 6 to 9 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 3 PM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-151200- /O.CON.KEKA.SC.Y.0057.000000T0000Z-230515T1900Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 900 PM PDT Sun May 14 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PDT MONDAY... * WHAT...Southeast winds 15 to 20 kt with gusts up to 25 kt and seas 8 to 10 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until noon PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
871 WHUS76 KEKA 150408 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 908 PM PDT Sun May 14 2023 PZZ450-150515- /O.CAN.KEKA.SC.Y.0057.000000T0000Z-230515T2200Z/ Pt St George to Cape Mendocino out 10 nm- 908 PM PDT Sun May 14 2023 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ PZZ455-151215- /O.EXA.KEKA.SC.Y.0057.000000T0000Z-230515T2200Z/ Cape Mendocino to Pt Arena out 10 nm- 908 PM PDT Sun May 14 2023 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PDT MONDAY... * WHAT...Southeast winds 10 to 20 kt with gusts up to 25 kt and steep seas 7 to 10 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 3 PM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-151215- /O.CON.KEKA.SC.Y.0057.000000T0000Z-230515T2200Z/ Pt St George to Cape Mendocino 10 to 60 nm- 908 PM PDT Sun May 14 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT MONDAY... * WHAT...South winds 15 to 20 kt with gusts up to 25 kt and seas 6 to 9 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 3 PM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-151215- /O.CON.KEKA.SC.Y.0057.000000T0000Z-230515T1900Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 908 PM PDT Sun May 14 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PDT MONDAY... * WHAT...Southeast winds 15 to 20 kt with gusts up to 25 kt and seas 8 to 10 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until noon PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
325 WHUS76 KEKA 151006 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 306 AM PDT Mon May 15 2023 PZZ470-151815- /O.EXT.KEKA.SC.Y.0057.000000T0000Z-230516T0100Z/ Pt St George to Cape Mendocino 10 to 60 nm- 306 AM PDT Mon May 15 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM PDT THIS EVENING... * WHAT...South winds 15 to 20 kt with gusts up to 30 kt and seas 7 to 9 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 6 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-151815- /O.EXT.KEKA.SC.Y.0057.000000T0000Z-230516T0100Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 306 AM PDT Mon May 15 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM PDT THIS EVENING... * WHAT...South winds 10 to 20 kt with gusts up to 25 kt and seas 8 to 10 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 6 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-151815- /O.CON.KEKA.SC.Y.0057.000000T0000Z-230515T2200Z/ Cape Mendocino to Pt Arena out 10 nm- 306 AM PDT Mon May 15 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WHAT...Southeast winds 10 to 20 kt with gusts up to 25 kt and seas 7 to 9 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 3 PM PDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
867 WHUS76 KEKA 151529 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 829 AM PDT Mon May 15 2023 PZZ455-152330- /O.EXT.KEKA.SC.Y.0057.000000T0000Z-230516T0300Z/ Cape Mendocino to Pt Arena out 10 nm- 829 AM PDT Mon May 15 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...Southeast winds 10 to 20 kt with gusts up to 25 kt and seas 6 to 9 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-152330- /O.EXT.KEKA.SC.Y.0057.000000T0000Z-230516T0300Z/ Pt St George to Cape Mendocino 10 to 60 nm- 829 AM PDT Mon May 15 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...South winds 10 to 20 kt with gusts up to 30 kt and seas 6 to 9 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-152330- /O.EXT.KEKA.SC.Y.0057.000000T0000Z-230516T0300Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 829 AM PDT Mon May 15 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...South winds 10 to 20 kt with gusts up to 25 kt and seas 7 to 10 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
332 WHUS76 KEKA 152106 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 206 PM PDT Mon May 15 2023 PZZ455-160300- /O.CON.KEKA.SC.Y.0057.000000T0000Z-230516T0300Z/ Cape Mendocino to Pt Arena out 10 nm- 206 PM PDT Mon May 15 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...Seas 6 to 9 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-160300- /O.CON.KEKA.SC.Y.0057.000000T0000Z-230516T0300Z/ Pt St George to Cape Mendocino 10 to 60 nm- 206 PM PDT Mon May 15 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...South winds 10 to 20 kt with gusts up to 25 kt and seas 6 to 9 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-160300- /O.CON.KEKA.SC.Y.0057.000000T0000Z-230516T0300Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 206 PM PDT Mon May 15 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...Seas 6 to 9 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
913 WHUS76 KEKA 160305 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 805 PM PDT Mon May 15 2023 PZZ455-470-475-160415- /O.EXP.KEKA.SC.Y.0057.000000T0000Z-230516T0300Z/ Cape Mendocino to Pt Arena out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 805 PM PDT Mon May 15 2023 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at May 13, 2:30 PM PDT, 12 hours 43 minutes earlier.
Area forecast discussion, May 13, 2:30 PM PDT, 12 hours 43 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
230 PM PDT Sat May 13 2023
.SYNOPSIS...Warm weather will continue across Northwest California
this weekend. In addition, an increase in moisture from the east
will aid in showers and a few thunderstorms over Northern
California during Sunday afternoon. Thereafter, dry weather and
slightly cooler conditions are forecast to occur early next week.
&&
.DISCUSSION...An amplified upper-level ridge was positioned over
the West Coast this afternoon. A dry subsident airmass occurring
with that feature was aiding in abundant sunshine and warm
temperatures across interior portions of NWRN CA, while marine
stratus and cooler temperatures were common along the coast. Later
tonight, a weak area of surface low pressure is forecast to
develop offshore, and will aid in the development of easterly
winds resulting in downslope warming and stratus dissipation near
the coast. Those overnight conditions will transition to very warm
weather during Sunday afternoon, with 70s forecast to occur along
much of the coast (with the exception of cooler 60s along the
Mendocino coast), ranging to the 80s and 90s across interior
valleys. However, clear skies along the coast are expected to be
short-lived as a southerly surge of stratus rapidly spreads north
from coastal Mendocino County around Cape Mendocino and along the
Humboldt/Del Norte Coast late Sunday afternoon into the evening.
Meanwhile, farther east, an upper disturbance is forecast to move
west across the Great Basin during Sunday afternoon, and then
advance northwest across portions of NRN CA during Sunday night.
Midlevel moistening and steepening lapse rates will occur near the
disturbance and aid in high based shower and thunderstorm
development. At this time, showers and storms are forecast to
occur outside of the EKA CWA, though ensemble based calibrated
guidance shows a non-zero chance that some of that activity may
develop along the periphery of Trinity County. Otherwise,
multiple areas of midlevel height falls will aid in breaking down
the West Coast ridge during early to middle portions of next week.
Cooler temperatures will be probable across the interior as a
result, and multi-model guidance shows NWRN CA generally remaining
dry through the 7-day forecast period.
Garner
&&
.AVIATION...Fog and low clouds continued to yield LIFR conditions
for coastal terminals this afternoon. The marine layer depth has
decreased considerably, however northerly winds offshore continued
to pack chilly and humid air onto the North Coast underneath a
strong inversion. A well defined clear area offshore SW Oregon has
been spreading southward, bringing clearing to the Del Norte
coast this afternoon. This clear area may penetrate southward to
Humboldt Bay for some clearing this afternoon, however confidence
is low. All of the high resolution models indicate nearshore
southerlies redeveloping this evening. Easterlies above the
shallow marine layer will limit the intrusion of moist marine air
into the coastal river valleys tonight, but complete stratus and
fog eradication along the North Coast is dubious. Forecast for
KACV and KCEC has been nudged toward persistence and current
observational trends.
&&
.MARINE...Strong northerly winds (15-25kt) south of Cape
Mendocino and across the northern outer waters will diminish to 15
kt or less late tonight into early Sunday morning. A nearshore
southerly wind reversal will develop south of Cape Mendocino
Sunday morning and then strengthen Sunday afternoon. Southerly
winds are going to rip around Cape Mendocino with gusts around 30
kt in the afternoon. Southerly winds will propagate northward most
notably in the northern outer waters and just outside Humboldt
Bay inside 10NM. Even though northerly winds and steep seas are
forecast to lay down on Sunday, an advisory for small craft will
probably still be necessary. The areal coverage of winds exceeding
criteria (>20kt) is forecast to be less than 50%. Due to the
location of the wind maximum, just outside Humboldt Bay, impacts
may be greater and an advisory for small craft will be prudent
even into Monday. Another wind transition will take place Monday
night into Tuesday for a period of calmer winds. Ensemble and
deterministic model guidance indicate northerlies returning and
strengthening to moderate levels by Wednesday. Otherwise, westerly
swell is forecast to peak around 7 feet at 14 seconds Sunday
night and then gradually decay through mid week. A long period
southern hemisphere swell will begin to build around mid week and
peak near 3 or 4 feet.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 3 AM PDT Sunday for PZZ455.
Small Craft Advisory until 9 AM PDT Sunday for PZZ470-475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngNearby
Small Craft Advisories in California, 2023Every small craft advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.